Health Answers

Ask Your Question

When submitting a question to the Health Answers Blog, your question will be sent to a Student Health & Wellness staff member who will take the time to research your question fully. They will then answer it and post the answer on the blog after it is finished. If you would like to leave your email address, we can also email you the response. We cannot guarantee your question will be answered immediately.

If you have a question that is complex or may require us to get further information from you, please include your contact information. We will respond to your question to you directly. Student Health & Wellness staff will always maintain your confidentiality when posting your question.

If you have a question you need answered immediately, please contact our Nurseline at 319-335-9704. If you are having an emergency, please contact the UIHC emergency treatment center at 319-356-2233!

Blood Clot?

Wednesday, January 28, 2015


Question

I've been taking birth control for about four years now, and in the past few months I've noticed that the muscle in my right leg has begun to twitch. It's not often, maybe once every 1-2 weeks or so, but occurs during the day and night, usually in my thigh. It's very uncomfortable and usually lasts for over twenty minutes, sporadically. This never happened before a few months ago, and I know that my birth control gives me an increased risk of blood clots, but I run and work out 4-5 times a week and walk to most of my classes. Could this twitching be a possible symptom of a blood clot?

Read the Answer

Thinning Hair

Wednesday, January 28, 2015


Question

I have been noticing an increase in hair loss over the last few months. I am female and have been vegetarian for about five years. I have been having to clean out my hair brush more often than usual and notice a lot of hair in my shower drain. Could this be a lack of certain vitamins? Is there a way to help this?

Read the Answer

Missed Period

Wednesday, January 21, 2015


Question

I have a question concerning my period. I have been on Emoquette/Apri birth control pills for about five years. I have missed a period here and there during that time but I have missed my period now two months in a row. Last month I had some gooey like brown stuff that came out instead of blood but this month there is absolutely nothing. I have had the usual symptoms of my periods each week when they are supposed to come. I am sexually active but my boyfriend does not use protection (however he does pull out). I try my best to take the pill at the same time everyday but some days I do forget until later in the day (not often do I forget). I don't believe I would be pregnant because I have done nothing differently in the last five years of being sexually active but I could take a test if suggested. What else could it be and should I go see a doctor or wait another month to see if it comes next month? I hope you might be able to give me some insight. It would be much appreciated.

Read the Answer

Too Late for Plan B?

Thursday, January 8, 2015


Question

Can you take Plan B after 72 hours?

Read the Answer

Need a Plan B?

Wednesday, January 7, 2015


Question

I recently had sex with my boyfriend. He was wearing a condom and ejaculated in it. Although afterwards he went in for like a second after taking off condom and I stopped him. I realize he could still have had cum when he went in without putting on another condom. Should I take the Plan B pill?

Read the Answer